Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Orthogonal decomposition of isometries in a Banach space


Authors: G. D. Faulkner and J. E. Huneycutt
Journal: Proc. Amer. Math. Soc. 69 (1978), 125-128
MSC: Primary 47A65
DOI: https://doi.org/10.1090/S0002-9939-1978-0463954-1
MathSciNet review: 0463954
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper the Wold decomposition theorem is proved for a class of isometries in smooth reflexive Banach spaces. The class in particular contains all isometries of $ {L^p}(\mu )$ spaces for arbitrary measures $ \mu $.


References [Enhancements On Off] (What's this?)

  • [1] G. Faulkner, Representation of linear functional in a Banach space, Rocky Mountain J. Math. (to appear). MR 0448034 (56:6344)
  • [2] J. R. Giles, Classes of semi-inner-product spaces, Trans. Amer. Math. Soc. 129 (1967), 436-446. MR 0217574 (36:663)
  • [3] D. Koehler and P. Rosenthal, On isometries of normed linear spaces, Studia Math. 35 (1970), 213-216. MR 0275209 (43:966)
  • [4] J. Lamperti, On isometries of certain function spaces, Pacific J. Math. 2 (1958), 459-466. MR 0105017 (21:3764)
  • [5] G. Lumer, Semi-inner-product spaces, Trans. Amer. Math. Soc. 100 (1961), 29-43. MR 0133024 (24:A2860)
  • [6] -, On isometries of reflexive Orlicz spaces, Ann. Inst. Fourier (Grenoble), 13 (1963), 99-109. MR 0158259 (28:1485)
  • [7] T. Andô, Contractive projections in $ {L_p}$ spaces, Pacific J. Math. 17 (1966), 391-405. MR 0192340 (33:566)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A65

Retrieve articles in all journals with MSC: 47A65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0463954-1
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society